Wyoming, 2015

High Wind in Wyoming, November 11, 2015

November 11, 2015 · NWS CYS · 11 events in 4 counties and zones

A tight post-frontal pressure gradient produced high winds across portions of southeast Wyoming.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A tight post-frontal pressure gradient produced high winds across portions of southeast Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 11, 10:28 AM MST, 1 hour 47 minutes earlier.

Area forecast discussion, Nov 11, 10:28 AM MST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1028 AM MST WED NOV 11 2015

.UPDATE...
ISSUED AT 937 AM MST WED NOV 11 2015

LATEST HEADLINE UPDATE CANCELLED THE WINTER STORM WARNING FOR THE
SNOWY AND SIERRA MADRE RANGES AS ACCUMULATING SNOW HAS ENDED OVER
THOSE MOUNTAINS. THE WINTER STORM WARNING FOR THE ARLINGTON AREA
AND THE SOUTHERN LARAMIE RANGE AND FOOTHILLS REMAINS IN EFFECT
DUE TO BLOWING SNOW. ROADS ARE VERY ICY IN THESE AREAS AND WINDS
ARE STRONG WITH FREQUENT WIND GUSTS CURRENTLY 35 TO 45 MPH. ICY
ROADS AND STRONG WINDS WILL PRODUCE VERY DIFFICULT TRAVEL IN THESE
AREAS. ROAD SURFACE TEMPERATURES MAY WARM UP ENOUGH THIS AFTERNOON
TO TURN ROADS WET. BLOWING SNOW SHOULD DECREASE BY LATE THIS
AFTERNOON AS MUCH OF THE SNOW GET BLOW AWAY AND TRANSPORTED DOWN
STREAM. WILL KEEP AN EYE ON THOSE FACTORS THIS AFTERNOON.

ISSUED A WIND ADVISORY FOR SOUTHERN PORTIONS OF THE NEBRASKA
PANHANDLE FOR TODAY. MARGINAL WIND ADVISORY STRENGTH WINDS CAN BE
EXPECTED UNTIL LATER THIS AFTERNOON WHEN WINDS WILL DECOUPLE AND
QUICKLY DECREASE.

UPDATE ISSUED AT 817 AM MST WED NOV 11 2015

HEADLINES HAVE BEEN CHANGED THIS MORNING. CANCECYS_3LLED AND
EXPIRED ALL WINTER WEATHER ADVISORIES AND WARNINGS OUTSIDE OF THE
MOUNTAIN AREAS AND FOOTHILLS. SOME LIGHT SNOW DOES CONTINUE OVER
THE NEBRASKA PANHANDLE AT THIS TIME BUT THAT WILL END IN THE NEXT
FEW HOURS WITH LITTLE IN THE WAY OF SNOW ACCUMULATION.
VISIBILITIES ARE GENERALLY 2 TO 4 MILES AT THIS TIME AND BASED ON
WEBCAMS...MOST ROADS ARE ONLY WET WITH TEMPERATURES HOVERING
AROUND 32 DEGREES. THE FEW SPOTS WHERE ROADS ARE A BIT SLIPPERLY
WILL RAPIDLY MELT WITH DAYTIME SOLAR HEATING...AT LEAST IN THE
WESTERN NEBRASKA PANHANDLE. THAT WILL BE A DIFFERENT STORY FOR THE
HIGHER ELEVATIONS IN SOUTHEAST WYOMING.

WILL HAVE TO CLOSELY MONITOR THE ARLINGTON AREA AND AROUND
BORDEAUX AS WINDS RAMP UP LATER TODAY AND THIS EVENING. SEVERAL
INCHES OF SNOW HAVE FALLEN IN THESE AREA AND WITH TEMPERATURES
EXPECTED TO REMAIN BELOW FREEZING TODAY. BLOWING AND DRIFTING SNOW
WILL BE LIKELY AS WINDS INCREASE TO 30 TO 40 MPH WITH STRONGER
GUSTS. MORE UPDATES TO HEADLINES EXPECTED LATER THIS MORNING...MAY
NEED HIGH WIND WARNINGS FOR THE WIND PRONE AREAS OF SOUTHEAST
WYOMING WITH A MENTION OF BLOWING SNOW.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 429 AM MST WED NOV 11 2015

A POTENT WINTER STORM CONTINUES TO IMPACT MUCH OF SOUTHEAST WYO
AND THE WESTERN NEB PANHANDLE THIS AM. ICY/SNOW-PACKED ROADS AND
VERY LOW VISIBILITIES ARE IMPACTING TRAVEL ALONG I80 TO THE WEST
OF CHEYENNE...AND ALONG I25 BETWEEN CHEYENNE AND DOUGLAS. SECTIONS
OF I80/I25 HAVE BEEN PERIODICALLY CLOSED THROUGH THE NIGHT...AND
SOME REMAIN CLOSED AT THIS HOUR. NO IMMEDIATE CHANGES PLANNED TO
HEADLINES WITH IMPACTS BEING OBSERVED.

THIS IS STILL AN EXTREMELY DIFFICULT STORM TO FORECAST...EVEN IN
THE HEAT OF THE BATTLE. WATER VAPOR SATELLITE IMAGERY / OBJECTIVE
UPPER-AIR ANALYSES SHOW THE UPPER-LEVEL CIRCULATION DRIFTING EAST
ACROSS SOUTHEAST CO/WESTERN KS. THE ASSOCIATED MID-LEVEL MOISTURE
PLUME CURRENTLY ENCOMPASSES MUCH OF THE CWA...WITH THE BACK EDGE
NOW ENTERING WESTERN CARBON COUNTY. SOMEWHAT CONCERNING THOUGH IS
THE LACK OF HIGH PRECIPITATION RATES OVER OUR CWA PER THE LATEST
REGIONAL RADAR MOSAIC. DESPITE PLENTIFUL MOISTURE...BELIEVE THIS
IS THE RESULT OF THE STRONG/140+ KT H25 JET ENERGY DISPLACED WELL
TO THE SOUTHEAST OVER SOUTH CENTRAL KS. UPPER-LEVEL DIVERGENCE IS
DEFINITELY WEAKENING. BUT...WITH THE FAVORABLE POSITION OF THE LOW
AND CONTINUED DEFORMATION/WRAP-AROUND PRECIPITATION...IT IS HARD
TO MAKE MANY CHANGES TO THE INHERITED FORECAST. IF SNOW RATES DO
NOT INCREASE SOON...IT WILL BE HARD TO GET PERSISTENT BLIZZARD-
LIKE CONDITIONS ALONG I80 FROM CHEYENNE EAST INTO SIDNEY.

THE MAJORITY OF GUIDANCE PUSHES PRECIPITATION COMPLETELY OUT OF
OUR CWA BY 18-21Z. PLAN TO END OUR WINTER WEATHER ADVISORIES FROM
WEST TO EAST STARTING AT 15Z. A LINGERING THREAT FOR STRONG AND
GUSTY WINDS MAKES THINGS TRICKY. GFS/NAM BUFKIT SOUNDINGS CONTINUE
TO SHOW 40 TO 50 KT FLOW JUST OFF THE SURFACE OVER THE SOUTHERN NE
PANHANDLE. SHOULD SEE GOOD MIXING LATER TODAY WITH EXCELLENT LLVL
COLD ADVECTION...SO AM DEFINITELY CONCERNED ENOUGH ABOUT BLOWING
SNOW TO KEEP THE BLIZZARD WARNING GOING THROUGH 5 PM. IMPACTS MAY
BE MINIMIZED IF SNOW AMOUNTS END UP BEING TOO LOW. THE WIND PRONE
AREAS COULD SEE HIGH WINDS LATE THIS AFTN/EVE GIVEN A H85 CAG-CPR
GRADIENT OVER 60 METERS ON THE NAM...AND THOSE AREAS COULD BE OUR
BIG WINNERS ON SNOW SO FAR PER WEBCAMS. WITH A NON-ZERO RISK FOR
NEAR-BLIZZARD CONDITIONS...EXTENDED THE WINTER STORM WARNING THRU
06Z TONIGHT FOR GUSTS NEAR 60 MPH LIKELY RESULTING IN AREAS OF
VERY LOW VISIBILITY IN THE WIND CORRIDORS. UPGRADED BORDEAUX TO A
WINTER STORM WARNING AS WELL BASED ON THIS ANALYSIS...AND CURRENT
WEBCAMS SHOWING SOME VERY TREACHEROUS CONDITIONS. HIGH WINDS MAY
NECESSITATE A BLIZZARD WARNING LATER TODAY...BUT WILL LET THE DAY
CREW TAKE ANOTHER LOOK.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 429 AM MST WED NOV 11 2015

CURRENT SYSTEM EJECTS WELL TO THE EAST BY THURSDAY MORNING WITH
GUSTY WINDS ALONG HIGHER ELEVATIONS DIMINISHING THROUGH THE
MORNING. ANOTHER CLIPPER SYSTEM TRACKS SOUTHEAST ACROSS MONTANA
AND THE DAKOTAS THURSDAY BUT LOOKING TOO FAR NORTH TO GET ANY
SIGNIFICANT PRECIPITATION ACROSS OUR AREA. NEXT SHOT AT SNOW LOOKS
TO BE SHAPING UP NEXT MONDAY WHEN A VIGOROUS UPPER TROUGH MOVES
EAST FROM THE PACIFIC NORTHWEST PUSHING A STRONG COLD FRONT EAST
ACROSS OUR FORECAST AREA. RIGHT NOW THAT SYSTEM DOESN'T LOOK TO BE
A BIG SNOWMAKER AS IT APPEARS TO BE FAIRLY PROGRESSIVE WITH THE
MAIN LOW PRESSURE AREA DEEPENING AND PASSING WELL TO OUR NORTH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1026 AM MST WED NOV 11 2015

VFR PREVAILS...WITH LOCALIZED MVFR AT CHADRON AND SIDNEY THROUGH
MID TO LATE AFTERNOON. WINDS GUSTING UP TO NEAR 40 KNOTS THROUGH
LATE THIS AFTERNOON...THEN WINDS DECREASING.

&&

.FIRE WEATHER...
ISSUED AT 429 AM MST WED NOV 11 2015

NO FIRE WEATHER CONCERNS WITH COLD TEMPERATURES AND WIDESPREAD
ACCUMULATING SNOWFALL TODAY. A WARMING TREND IS LIKELY BY THE
UPCOMING WEEKEND...BUT HUMIDITY VALUES ARE EXPECTED TO REMAIN
OUTSIDE OF CRITICAL THRESHOLDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR WYZ106-110-
     116-117.

NE...WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR NEZ020-021-054-
     055.

&&

UPDATE...SML
SHORT TERM...CLH
LONG TERM...JG
AVIATION...RUBIN
FIRE WEATHER...CLH
Hazardous weather outlook, Nov 11, 9:05 AM MST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
905 AM MST WED NOV 11 2015

WYZ101>119-121615-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
905 AM MST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WHILE SNOW HAS ENDED ACROSS SOUTHEAST WYOMING...THE THREAT FOR
BLOWING SNOW REMAINS OVER HIGHER ELEVATIONS IN SOUTHEAST WYOMING.
THIS INCLUDES PORTIONS OF INTERSTATE 80 SUCH AS THE ARLINGTON AREA
AND NEAR THE SUMMIT BETWEEN LARAMIE AND CHEYENNE. BLOWING AND
DRIFTING SNOW WILL CONTINUE TO REDUCE VISIBILITIES AND PRODUCE
ICY ROAD CONDITIONS. WINDS WILL ONLY INCREASE ACROSS THESE AREA
THIS AFTERNOON WITH GUSTS UPWARDS OF 60 MPH POSSIBLE. WINTER STORM
WARNINGS REMAIN IN EFFECT TODAY FOR THESE AREAS DUE TO THE
CONTINUED BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-121615-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
905 AM MST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL END BY LATE THIS MORNING ACROSS THE WESTERN
NEBRASKA PANHANDLE. A FEW ROADS MAY BE SNOW COVERED AND SLIPPERY
THIS MORNING BUT CONDITIONS WILL IMPROVE THIS AFTERNOON.

GUSTY NORTHWEST WINDS WILL OCCUR THROUGH THIS AFTERNOON WITH
FREQUENT GUSTS OF 30 TO 45 MPH WITH THE STRONGEST GUSTS ACROSS
SOUTHERN PORTIONS OF THE NEBRAKSA PANHANDLE WHICH INCLUDES
INTERSTATE 80. HIGH PROFILE VEHICLES SHOULD EXPECT STRONG CROSS
WINDS AT TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Nov 11, 9:09 AM MST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
909 AM MST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             CHUGWATER               41.76N 104.82W
11/11/2015  M3.0 INCH        PLATTE             WY   CO-OP OBSERVER

            SNOW FALL 2.8 INCHES.

&&

DDEAL
Local storm report, Nov 11, 9:12 AM MST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
912 AM MST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     SNOW             1 N RAWLINS             41.80N 107.23W
11/11/2015  M5.0 INCH        CARBON             WY   CO-OP OBSERVER

            SNOW FALL 4.9 INCHES.

&&

DDEAL
Local storm report, Nov 11, 10:09 AM MST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1009 AM MST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 NE CHEYENNE           41.18N 104.75W
11/11/2015  E1.0 INCH        LARAMIE            WY   COCORAHS

            SNOW FALL 0.9 INCHCES

0700 AM     SNOW             9 N CHEYENNE            41.28N 104.79W
11/11/2015  E1.0 INCH        LARAMIE            WY   COCORAHS

            SNOW FALL 1.0 INCHES.

&&

DDEAL
Local storm report, Nov 11, 10:12 AM MST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1012 AM MST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             12 NW LOST SPRINGS      42.89N 105.09W
11/11/2015  E1.0 INCH        CONVERSE           WY   COCORAHS

            SNOW FALL 1.0 INCHES.

&&

DDEAL
Local storm report, Nov 11, 11:37 AM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1137 AM MST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 SW CHADRON            42.80N 103.04W
11/11/2015  M2.0 INCH        DAWES              NE   CO-OP OBSERVER

            SNOW FALL 2.0 INCHES.

&&

DDEAL
Local storm report, Nov 11, 12:13 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1213 PM MST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             4 SE LARAMIE            41.27N 105.53W
11/11/2015  M2.0 INCH        ALBANY             WY   CO-OP OBSERVER

            SNOW FALL 2.5 INCHES.

0700 AM     SNOW             HARRISON                42.69N 103.88W
11/11/2015  M3.0 INCH        SIOUX              NE   CO-OP OBSERVER

            SNOW FALL 3.3 INCHES.

&&

DDEAL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 high wind. Local standard time, as filed.

High Wind, South Laramie Range Foothills

When
November 11, 12:15 PM MST to 9:30 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Otto Road measured wind gusts of 58 mph or higher, with a peak gust of 71 mph at 11/1320 MST.

High Wind, South Laramie Range Foothills

When
November 11, 12:45 PM MST to 2:45 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 mile marker 353 measured wind gusts of 58 mph or higher, with a peak gust of 68 mph at 11/1415 MST.

High Wind, South Laramie Range Foothills

When
November 11, 12:45 PM MST to 2:45 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Wyoming Hill measured wind gusts of 58 mph or higher, with a peak gust of 69 mph at 11/1405 MST.

High Wind, Central Laramie County

When
November 11, 1:53 PM MST to 2:53 PM MST
Where
Central Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The wind sensor at the Cheyenne Airport measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 11/1353 MST.

High Wind, Central Laramie County

When
November 11, 1:58 PM MST to 2:58 PM MST
Where
Central Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
AWOS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The wind sensor at FE Warren Air Force Base measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 11/1358 MST.

High Wind, South Laramie Range

When
November 11, 2:11 PM MST to 3:11 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 11/1416 MST.

High Wind, South Laramie Range

When
November 11, 2:12 PM MST to 3:12 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range

When
November 11, 2:15 PM MST to 4:45 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Buford measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 11/1430 MST.

High Wind, South Laramie Range

When
November 11, 2:21 PM MST to 5:11 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher, witha peak gust of 68 mph at 11/1426 MST.

High Wind, South Laramie Range

When
November 11, 3:15 PM MST to 6:00 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Wildcat Trail measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 11/1536 MST.

High Wind, Central Laramie Range and Southwest Platte County

When
November 11, 4:15 PM MST to 4:20 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured peak wind gusts of 59 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602612, 602611, 602613, 602603, 602604, 602607, 602609, 602606, 602605, 602610, 602602.